Jump to content

Feelings of worthlessness


Mandrake
 Share

Recommended Posts

Has anyone experienced feelings to complete worthlessness during their withdrawal and thereafter.  While I have experienced depression in my life before I withdrew from my meds (and before I first started taking meds) but it was never like this. I feel like everything I have done in my life is totally meaningless and pointless, and this feeling combined with my burning nerve pain, insomnia, and serious head pressure makes it very hard to get through every day.  Even when friends and family try to engage me with the various professional and personal milestones in my life, I cannot take in what they are saying -- I continue to feel totally worthless and wonder whether I will ever have a positive feeling again.

Effexor 56.25 mg 1996-2018 tapered off in 3 months — last dose May 31, 2018

Temazepam 15 mg August-Oct 2019, switch to 7.5 mg Valium to taper, last dose Feb 2019

Trazodone 100 mg January 2021 began taper April 2021 three 12.5 mg cuts every two weeks.  Upped dose 6.25 mg late May 2021, current holding at 62.5 hoping to stabilize

Link to comment
Share on other sites

  • Moderator
14 hours ago, Mandrake said:

Has anyone experienced feelings to complete worthlessness during their withdrawal and thereafter.  While I have experienced depression in my life before I withdrew from my meds (and before I first started taking meds) but it was never like this. I feel like everything I have done in my life is totally meaningless and pointless, and this feeling combined with my burning nerve pain, insomnia, and serious head pressure makes it very hard to get through every day.  Even when friends and family try to engage me with the various professional and personal milestones in my life, I cannot take in what they are saying -- I continue to feel totally worthless and wonder whether I will ever have a positive feeling again.

Hi Mandrake, 

yes, it is a common withdrawal symptom. Withdrawal is like putting on really ugly glasses and seeing everything through them. For months in the beginning I was disgusted by everything including myself. It was very unpleasant. So it is important, then, to recognize that it is withdrawal speaking in your mind and it is a false advisor. It is giving you wrong and biased information. It is your brain misfiring in its attempts to bring you back to balance. Recognize that and change the channel. You don't need to be giving yourself a 360 feedback right now. Be who you are, worthful or worthless - you have the right to be who you are. 

 

In terms of how to help this feeling - there are a few CBT techniques that might help. I would look into it. 

 

Philosophically speaking, who even determines our worth? What makes one person worthless and another one not? What are the criteria for this? I don't think it is a useful point of even considering. I can't ever judge another person as worthless or worth-ful so why should you judge yourself along those lines.

 

You are here and you're enough. That's what matters. 

 

 

Edited by Onmyway

I am not a doctor and this should not be considered medical advice. You can use the information provided in whatever way you want and all decisions on your treatment are yours. 

 

If you would like to get a response from me directly please type @Onmyway some place in your message so I get notified of your post. I am not able to follow all of the threads all the time.

 

Aug  2000 - July 2003 (ct, 4-6 wk wd) , citalopram 20 mg,  xanax prn, wellbutrin for a few months, trazodone prn 

Dec 2004 - July 2018 citalopram 20 mg, xanax prn (rarely used)

Aug 2018 - citalopram 40 mg (self titrated up)

September 2018 - January 2019 tapered citalopram - 40/30/20/10/5 no issues until a week after reaching 0

Feb 2019 0.25 xanax - 0.5/day (3 weeks) over to klonopin 0.25 once a day to manage severe wd

March 6, reinstated citalopram 2.5 mg (liquid), klonopin 0.25 mg for sleep 2-3 times a week

Apr 1st citalopram 2.0 mg (liquid), klonopin 0.25 once a week, 

citalopram (liquid) 4/14/19 -1.8 mg, 5/8/19 - 1.6 mg,  7/27/19 -1.5 mg,  8/15/19 - 1.35, 2/21/21 - 1.1 (smaller drops in between), 6/20/21 - 1.03 mg, 8/7/21- 1.025, 8/11/21 - 1.02, 8/15/21 - 1.015, 9/3/21 - 0.925 (fingers crossed!), 10/8/21 - 0.9, 10/18/21 - 0.875, 12/31/21 - 0.85, 1/7/22 - 0.825, 1/14/22 - 0.8, 1/22/22 - 0.785

 

Supplements: magnesium citrate and bi-glycinate

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy